🧠 WFNS Grade (Subarachnoid Haemorrhage)
Grade subarachnoid haemorrhage severity with the WFNS scale.
Clinical takeaway
GCS-based and more reproducible than Hunt-Hess.
Loading calculator…
Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.
When to use
Standardise SAH severity using GCS and motor deficit.
How it works
Grade I (GCS 15) to V (GCS 3–6), incorporating presence of a major focal deficit at grades II–III.
Key points
- GCS-based and more reproducible than Hunt-Hess.
- Higher grades predict worse outcome.
- Assess after resuscitation/stabilisation.
References
Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.
Worked calculation
The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.
| WFNS grade | I — GCS 15, no motor deficit |
|---|
→WFNS1/5
- Note:Grades IV–V carry high morbidity and mortality.
| WFNS grade | V — GCS 3–6 |
|---|
→WFNS5/5
- Note:Grades IV–V carry high morbidity and mortality.
Frequently asked questions
- What is WFNS Grade (Subarachnoid Haemorrhage)?
- Grade subarachnoid haemorrhage severity with the WFNS scale.
- How is WFNS Grade (Subarachnoid Haemorrhage) calculated? What is the core formula?
- Grade I (GCS 15) to V (GCS 3–6), incorporating presence of a major focal deficit at grades II–III.
- When is WFNS Grade (Subarachnoid Haemorrhage) used?
- Standardise SAH severity using GCS and motor deficit.
- What are the key clinical points for WFNS Grade (Subarachnoid Haemorrhage)?
- GCS-based and more reproducible than Hunt-Hess. Higher grades predict worse outcome. Assess after resuscitation/stabilisation.
- What are the limits and cautions when using WFNS Grade (Subarachnoid Haemorrhage)?
- For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
- How is WFNS Grade (Subarachnoid Haemorrhage) calculated in practice? Can you show a worked example?
- Inputs: WFNS grade I — GCS 15, no motor deficit → Result: WFNS 1 /5(Note: Grades IV–V carry high morbidity and mortality.) Inputs: WFNS grade V — GCS 3–6 → Result: WFNS 5 /5(Note: Grades IV–V carry high morbidity and mortality.)